MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2020, with the implantation of an afx2 bifurcated stent graft, an afx vela suprarenal, and two (2) ovation ix extenders.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.It was noted that the ovation iliac extenders were implanted on the patient's left side.Approximately four (4) years post initial procedure, during a routine follow-up, a type ib endoleak was identified originating from the patient's right side.Re-intervention is scheduled for (b)(6) 2024.The patient is stable.Additional information: a clinical evaluation of the adverse event was conducted, revealing a procedure-related complication: a small, (anatomy related) type ii endoleak originating from the right internal iliac artery.A re-intervention has been scheduled for (b)(6) 2024.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in accordance with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a device related to the reported adverse event/incident, as well as obtain relevant medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification confirmed that the device was properly manufactured and released in accordance with the device master record.The review confirmed that no manufacturing or processing non-conformities were identified that could have contributed to the reported adverse event/incident.The device was not returned to endologix for evaluation as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of the medical records and/or medical imaging received by endologix showed that the type 1b endoleak from the right iliac limb complaint was unconfirmed.This finding is inconsistent with the reported adverse event/incident.Endologix was unable to confirm the reported event due to a lack of medical information surrounding the incident.However, this is considered an off-label case due to the concomitant use of products outside the ifu (ovation limb ext).The device, user, procedure, or anatomy-related factors related to this complaint could not be determined.The procedure-related harm identified was a small type ii endoleak from the right internal iliac artery.The final patient status was reported as pending re-intervention.No further investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 device remains implanted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2020, with the implantation of an afx2 bifurcated stent graft, an afx vela suprarenal, and two (2) ovation ix extenders.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.It was noted that the ovation iliac extenders were implanted on the patient's left side.Approximately four (4) years post initial procedure, during a routine follow-up, a type ib endoleak was identified originating from the patient's right side.Re-intervention is scheduled for (b)(6) 2024.The patient is stable.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19779545
Report Number3011063223-2024-00106
Device Sequence Number18150426
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)230116
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Model NumberBEA28-120/I20-40
Device Lot Number2324531-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LOT# 2339815001; OVATION IX EXTENDER LOT# FS012920-14; OVATION IX EXTENDER LOT# FS100819-34
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale